Ask a doctor

Can Dysport's Effect Be Reversed or Reduced Any Way?

I had Dysport injections done for crow's feet, I think 3 units on either side. It has given me slightly puffy eyes when my face is at rest and big eye bags when I smile or laugh, it looks awful! I'm so upset, I have an appt. with the provider to show her these terrible results, I think she was careless, gave me too much or it spread to areas it shouldn't. Can anything be done to diminish the effects of Dysport? Can fillers like Restylane help plump up the deep creases I now get when I smile?

Doctor Answers (7)

Reduce Undesirable Results from Dysport Injection

+3

Sorry to hear what happened to you. The 3u Dysport is very small amount. However, if the Dysport or Botox is place inside the orbital rim, it could cause more baggy look for some patients. But same injection could also help certain patients with underline wrinkles. That is why the injection of Dysport or Botox is different from patient to patient.

In your case, some of the side effects likely will disappear withint several weeks. If not, careful placement of Restylane by an experienced physician will reduce the baggy and wrinkly look.  Good luck.


New York Dermatologist
5.0 out of 5 stars 1 review

Dysport

+1

Dysport cannot be reversed, but your results will wear off and return to normal.  I would recommend that you see your provider to let them know about these results so that at the next treatment this can be avoided. 

Sam Naficy, MD
Seattle Facial Plastic Surgeon
5.0 out of 5 stars 148 reviews

New lines after Dysport

+1

Greetings~

Sorry to hear about your unfortunate experience with Dysport.  It's not the product itself that is to blame, but the areas and amount injected.  I'm certain it was much more than 3 units that were injected.  There were perhaps 3 injection sites on either side.  The good news is the Dysport will wear off in time and all will be well...the bad news is the process can not be accelerated. You can help to disguise the lines under the eyes with a small amount of Restylane but choose your injector wisely...this procedure can look great if done well but look terrible if done incorrectly or over-injected.  (The good news about Restylane is that it can be reversed/dissolved if there are problems).  It may be best not to do anything further and just let the Dysport subside on its own and not chase the problem and risk creating more problems.  Hang in there.

Good luck~

Dr. Grant Stevens

Grant Stevens, MD
Los Angeles Plastic Surgeon
4.5 out of 5 stars 76 reviews

Dysport and Botox can't be reversed, but do wear off!

+1

Phoenix,

Dysport can't be reversed, but it will wear off. I think it sounds like you possibly had three injections by each eye, but I suspect each injection was more than a single unit of Dysport, maybe more like 5 or 10 units of Dysport, which could be too much for your eyes. Please do hang in there, speak with your physician injector, and when you do get treated again (by a board-certified dermatologist or plastic surgeon), make sure they are conservative with dosages. You can always add more.

Jessica J. Krant, MD, MPH
New York Dermatologic Surgeon
4.5 out of 5 stars 40 reviews

Dysport and Botox cannot be Reversed. Effect gradually resolves with time.

+1

Hi Phoenix3554,

Unfortunately, both Dysport and Botox cannot be reversed, unlike some other facial injections. After a few months the effects of these wrinkle reducers will slowly fade. Occasionally, touch-ups of more Dysport or Botox can improve the facial appearance after the initial treatment. Only after a comprehensive evaluation can a cosmetic provider help determine appropriate options for you. Best of luck.

Houtan Chaboki, MD
Washington DC Facial Plastic Surgeon
5.0 out of 5 stars 52 reviews

Dysport

+1

There are major differences between Botox and Dysport, The molecules are different, and have different diffusion rate. Therefore where Dysport shoulod be injected is totally different than Botox.

These facts should be understood by any body doing Botox or Dysport injection.Also understanding th facial muscular anatomy is crucial.

You have the ORBICULAR portion of the ORBICULARIS OCCULI muscle paralyzed, now the PREseptal portion is contacting and causing the problem.

NO treatment other than time.

Next time choose your injector carefully

Samir Shureih, MD
Baltimore Plastic Surgeon

Dysport effects to cheeks

+1

This result can result in some people with very full cheeks. You should see all effects of this neurotoxin go away in 3months. The effect can be softened with some filler in the hands of an experienced physician injector.

Purvisha Patel, MD
Germantown Dermatologist
5.0 out of 5 stars 4 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.